Alert archive / Utah / High Wind Warnings in 2008
High Wind Warning 12, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this high wind warning at Jul 4, 2008, 1:52 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2008, 1:52 PM MDT (19:52 UTC)
- Expired
- Jul 4, 2008, 9:00 PM MDT
- In force
- 7 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KSLC 041952 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 152 PM MDT FRI JUL 4 2008 ...GUSTY WINDS THIS AFTERNOON AND EVENING... .STRONG SOUTH TO SOUTHWESTERLY WINDS WILL CONTINUE ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS THIS AFTERNOON AND EVENING. UTZ005-050300- /O.NEW.KSLC.HW.W.0012.080704T1952Z-080705T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 152 PM MDT FRI JUL 4 2008 ...HIGH WIND WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 9 PM MDT THIS EVENING. SOUTH TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH LOCAL GUSTS IN EXCESS OF 60 MPH WILL OCCUR ACROSS THE GREAT SALT LAKE DESERT AND MOUNTAINS THIS AFTERNOON AND EVENING. ERRATIC GUSTY WINDS IN EXCESS OF 60 MPH ARE POSSIBLE NEAR AREAS OF VIRGA. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. CAUTION IS ADVISED FOR HIGH PROFILE VEHICLES TRAVELING ON INTERSTATE 80. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
1 follow-up statement
000 WWUS75 KSLC 050301 NPWSLC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SALT LAKE CITY UT 901 PM MDT FRI JUL 4 2008 UTZ005-050415- /O.EXP.KSLC.HW.W.0012.000000T0000Z-080705T0300Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 901 PM MDT FRI JUL 4 2008 ...HIGH WIND WARNING HAS EXPIRED... THE HIGH WIND WARNING IS NO LONGER IN EFFECT. WINDS HAVE SWITCHED TO NORTHWEST AND DECREASED TO 15 TO 25 MPH ACROSS THE WARNING AREA. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this high wind warning went out at Jul 4, 10:15 AM MDT, 3 hours 37 minutes earlier.
Area forecast discussion, Jul 4, 10:15 AM MDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
1015 AM MDT FRI JUL 4 2008
.SYNOPSIS...INCREASING SOUTHWEST FLOW WILL BE OVER THE AREA TODAY
AS A WEAKENING UPPER TROUGH MOVES INTO THE GREAT BASIN. THE
ASSOCIATED COLD FRONT WILL SLOWLY CROSS NORTHERN UTAH TONIGHT AND
SATURDAY THEN STALL. ANOTHER WEAK DISTURBANCE WILL AFFECT NORTHERN
UTAH ON SUNDAY.
&&
.DISCUSSION...MID LEVEL RIDGE WHICH AS RESIDED ACROSS THE REGION THE
PAST COUPLE OF DAYS HAS SHIFTED EAST...AND IS NOW CENTERED ALONG THE
CENTRAL/NORTHERN ROCKIES. THIS IS DOWNSTREAM FROM SHORTWAVE TROUGH
NOW MOVING ONSHORE ACROSS THE PACIFIC NORTHWEST. SOUTHWESTERLY FLOW
BETWEEN THESE TWO FEATURES WILL INCREASE ACROSS MUCH OF THE FORECAST
AREA THIS AFTERNOON...RESULTING IN WARM AND WINDY CONDITIONS.
MID LEVEL MOISTURE...PRIMARILY CONFINED ABOVE 550MB BASED ON
REGIONAL 12Z SOUNDINGS...HAS SPREAD ACROSS MUCH OF THE GREAT BASIN
THIS MORNING. ALREADY SEEING CONSIDERABLE VIRGA ACROSS MUCH OF THE
FORECAST AREA...AND WITH AFTERNOON HEATING/DEEP MIXING DRY
MICROBURSTS APPEAR LIKELY THIS AFTERNOON. GIVEN HEIGHT OF MOISTURE
LAYER....SUSPECT INSTABILITY WILL BE SUPPORTIVE OF ONLY ISOLATED
LIGHTNING STRIKES DESPITE LIKELIHOOD OF WIDESPREAD VIRGA.
SURFACE FRONT ASSOCIATED WITH AFOREMENTIONED TROUGH EXPECTED TO
REACH NORTHERN UT LATE THIS EVENING...THEN CONTINUE SOUTH THROUGH
NORTHERN UT OVERNIGHT BEFORE STALLING ACROSS CENTRAL UT SATURDAY.
LINGERING MOISTURE ACROSS THE EAST WILL SUPPORT A THREAT OF DIURNAL
CONVECTION...WHILE COOLER AIR ALOFT BEHIND THIS FRONT KNOCKS SEVERAL
DEGREES OFF MAX TEMPS ALONG THE WASATCH FRONT.
UPDATED EARLIER TO INCREASE CLOUD COVER ACROSS NORTHEASTERN CWA...AS
WELL AS INCREASE AFTERNOON WINDS ALONG THE WASATCH FRONT. OTHERWISE
GOING FORECAST APPEARS IN GOOD SHAPE.
&&
.AVIATION...MOISTURE PLUME ACROSS NRN UTAH TODAY WILL RESULT IN
SCATTERED LIGHT SHOWERS/ISOLATED THUNDERSTORMS AFFECTING THE KSLC
TERMINAL TODAY. STRONG AND ERRATIC WINDS ARE POSSIBLE WITH ANY OF
THE SHOWERS/STORMS OVER OR NEAR THE TERMINAL. PREVAIL SURFACE WINDS
AWAY FROM SHOWERS/STORMS WILL BE OUT OF THE SOUTH...AND WILL BE ON
THE INCREASE THROUGH EARLY AFTERNOON.
&&
.FIRE WEATHER...THE DOMINATE UPPER RIDGE ACROSS THE INTERIOR WEST
WILL HOLD FIRM TODAY. AN UPPER LEVEL TROUGH WILL MOVE EAST ACROSS
THE NRN ROCKIES TONIGHT/EARLY SATURDAY...FORCING THE UPPER RIDGE
SE INTO THE SRN ROCKIES. WINDS WILL INCREASE AHEAD OF THE UPPER
TROUGH ACROSS WRN/SRN UTAH. ALREADY LOW RH VALUES COMBINED WITH
THESE WINDS WILL CREATE SEVERE FIRE WEATHER CONDITIONS INTO THIS
EVENING.
THE MOISTURE PLUME THAT SPREAD NORTH ACROSS UTAH OVERNIGHT WILL
CREATE SCATTERED HIGH-BASED SHOWER/ISOLATED THUNDERSTORM ACTIVITY
TODAY. SPOTTY WETTING RAINS IN THE MOUNTAINS ABOUT ALL TO EXPECTED
AS THE SHOWERS/STORMS WILL BE OF A SHORT DURATION. DRIER AIR WILL
WORK INTO WRN UT SATURDAY...WITH PLENTY OF MOISTURE REMAINING OVER
ERN AND NRN PORTIONS OF THE STATE. THE DRIER AIR WILL PUNCH THROUGH
THE STATE SUNDAY...LEAVING ANY THUNDERSTORM ACTIVITY CONFINED TO THE
FAR NRN AND SRN EXTREMES OF UTAH.
&&
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...RED FLAG WARNING FROM 11 AM FRIDAY TO 10 PM FRIDAY FOR UTZ420-
UTZ422-UTZ423-UTZ424-UTZ433-UTZ434-UTZ435-UTZ436-UTZ437-
UTZ439-UTZ440.
WY...NONE.
&&
WILENSKY/YOUNG
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)Hazardous weather outlook, Jul 4, 5:54 AM MDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 554 AM MDT FRI JUL 4 2008 UTZ001>016-019>021-517-518-WYZ021-051100- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 554 AM MDT FRI JUL 4 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND FAR SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT WIDESPREAD HAZARDOUS FIRE WEATHER CONDITIONS ARE EXPECTED ACROSS WESTERN AND SOUTHERN PORTIONS OF THE OUTLOOK AREA TODAY INTO TONIGHT...INCLUDING THE WASATCH FRONT. THESE CONDITIONS WILL RESULT FROM A COMBINATION OF GUSTY SOUTHWEST WINDS AND VERY LOW HUMIDITIES. USE EXTREME CAUTION WITH FIREWORKS THIS INDEPENDENCE DAY DUE TO THESE CONDITIONS. IN ADDITION...BRIEF STRONG MICROBURST WINDS ARE POSSIBLE FROM HIGH BASED SHOWERS AND ISOLATED THUNDERSTORMS IN THE AFTERNOON AND EVENING OVER PRETTY MUCH THE ENTIRE OUTLOOK AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A WEAK COLD FRONT WILL BRING SOME DRYING TO THE NORTHWEST PORTIONS OF THE OUTLOOK AREA SATURDAY WHILE SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE OVER THE EAST AND SOUTH. ANOTHER WEAK SYSTEM WILL BRING A CHANCE OF SHOWERS AND THUNDERSTORMS BACK TO THE NORTH SUNDAY...THEN DRY WEATHER WILL RETURN TO THE AREA MONDAY AND PERSIST THROUGH MID WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 2:54 PM MDT | Fire Weather Watch | SLC | 14 hr |
Nearby
High Wind Warnings in Utah, 2008Every high wind warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.